Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

What causes painful red itchy rash on groin area?

DOCTOR OF THE MONTH - Dec 2013
Dec 2013
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 4168 Questions
Question
I have a very painful red itchy rash at my panty line. I have tried diaper rash cream, moma stat antich cream, Mesopotamia, gold bond cream, and powder , hydrocortisone cream, all seem to make it worse. I have been suffering for a months with it. Please some advice.
Posted Sun, 3 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Sanjay Kumar Kanodia 27 minutes later
Brief Answer:
Kindly elaborate and send pictures

Detailed Answer:
Hello young lady,

Welcome and thanks for posting your query to the forum.

I can understand your concern for the painful red itchy rash at panty line.

I have gone through the complete query and can make out that you are really very much stressed regarding the problem. It appears from your query that it is fungal infection with secondary infection over the same.

In view to help you best and confirm my diagnosis I request you to kindly provide certain important points:

- Since how long you have this rash.

- Do you feel itching all day through or some specific time of the day.

- Is it higher at night time or when you are free or do you feel that it is even disturbing your daily work routine too.

- Any history of discharge from the rash.

- Tell me about your daily routine and occupation.

I request you to kindly upload few good resolution pictures of your affected area so that I can analyze it better. Kindly send good resolution pictures focusing the area of concern which can be seen on higher magnification. For uploading the pictures you have a facility on the right side of the page or can send on:

YYYY@YYYY

with "attention:Dr Sanjay Kumar Kanodia"

Hope to hear soon from your side.

With regards,

Dr Sanjay Kumar Kanodia
MD- Dermatology & Sexually transmitted diseases
Above answer was peer-reviewed by
 
Follow-up: What causes painful red itchy rash on groin area? 43 minutes later
It itches all the time it hurts a lot at night and after a bath. Its kind of like the skin is cracked open where my panty line is
 
 
Answered by Dr. Sanjay Kumar Kanodia 23 minutes later
Brief Answer:
fungal infection with "intertrigo"

Detailed Answer:
Hello,

Welcome again and thanks for sending details.


I have analyzed the picture sent by you. After reading your query it appears that this is a recurrent type of fungal infection with "intertrigo" (infection of the folds) which is occurring again and again.

Fungal infections and intertrigo are common type of infections which can affect anybody at the folds. But more commonly it affects the areas which are more prone for sweating or moist areas (as in your case). More specifically these are related to the hygiene and environmental factors along with certain systemic complaints as in hormonal problem such as diabetes.

Due to hot and humid climate or due to tight and synthetic clothing,it leads to growth of fungus and super-added bacteria at the folds. Additionally persons who have bit excess of sugar are also prone for the growth of fungus.

These are initially reddish- brown small areas to begin with and then becomes red areas or by scratching it leads to red raw areas.

For the betterment kindly follow the suggestion below:

- Keep your self away from hot and humid climate.

- Take two times bath.

- Wear cotton clothes and cotton undergarments to be changed two times a day. Do not wear any synthetic or tight garments.

- Do cold compression or warm water compresses according to the weather condition.

- Do not sit continuously for long hours.

-In my patients I suggest to apply latest anti-fungal creams such as "Sertaconazole" or "Amorolfine " and take anti-fungal tablets according to medical advise. It should be applied in thinnest possible amount so that it should not be visible to the naked eye. A rule of thumb is to take a pea size amount sufficient for palm size area and not to apply beyond the affected area.

- Take “Gentian violet paint” (GV paint) with normal water in a proportion of 1:10. It means I drop of Gentian violet paint and 10 drops of water or simply 1 teaspoon Gentian violet paint in 1 cup of water. Take a cotton ball and gently do compression. Do cold compression or warm water compresses according to the weather condition.

- stop application of all the other products and creams and especially steroid based cream as it causes temporary relief with more aggravation of the problem.

-I suggest to take oral anti histamine like loratadine (Claritin) or levocetrizine two to three times a day.

-Don't try to scratch or rub the area as can lead to further aggravation of the problem.

- You can use any good antiperspirant powders daily to avoid future infection.

- Reduce your weight if it is on higher side.

You can follow the above regimen for 3-4 days and if benefit occurs can follow the same for next 10-14 days. If the rash still persists then can go for blood investigation to check for your sugar status.

Most importantly don't try to scratch or rub or repeatedly observe the area as can lead to further aggravation of the problem. I quite often see that due to anxiousness young persons like you keep on observing and touching the area repeatedly multiple times in day. By doing so the skin is actually more irritated and looks red.

I reassure you fully that you will be alright soon.

“My all best wishes for your healthy life”.

I hope these information's will help you. If you have further queries I will be happy to help.

"Wish you good health and early recovery from the problem"

Regards,
Dr Sanjay Kumar Kanodia
MD (Dermatology & Sexually transmitted diseases)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor